Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 152, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 2013, 1:30 AM EDT for Stokes County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 1:30 AM EDT (05:30 UTC)
- Expired
- Jul 25, 2013, 2:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:35 AM EDT | TSTM WND DMG | 2 Wnw Danbury, NC | TREE DOWN ON HANGING ROCK PARK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
082 WUUS51 KRNK 250530 SVRRNK NCC169-250630- /O.NEW.KRNK.SV.W.0152.130725T0530Z-130725T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 130 AM EDT THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 230 AM EDT * AT 126 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPELLA...AND WAS MOVING TO THE NORTHEAST AT 15 MPH. TORRENTIAL RAINS WILL ALSO ACCOMPANY THIS STORM. RAINFALL RATES OF 3 TO 4 INCHES PER HOURS ARE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... KING... WALNUT COVE... DANBURY... SANDY RIDGE... AND PINNACLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3626 8043 3647 8042 3654 8011 3626 8008 TIME...MOT...LOC 0529Z 239DEG 11KT 3636 8031 $$ RS
2 follow-up statements
615 WWUS51 KRNK 250601 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 201 AM EDT THU JUL 25 2013 NCC169-250630- /O.CON.KRNK.SV.W.0152.000000T0000Z-130725T0630Z/ STOKES NC- 201 AM EDT THU JUL 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... AT 157 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEADOWS...AND WAS MOVING TO THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WALNUT COVE... DANBURY... MEADOWS... AND DILLARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3630 8029 3643 8029 3644 8010 3626 8008 TIME...MOT...LOC 0557Z 286DEG 7KT 3636 8021 $$ RS
110
WWUS51 KRNK 250623
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 AM EDT THU JUL 25 2013
NCC169-250632-
/O.EXP.KRNK.SV.W.0152.000000T0000Z-130725T0630Z/
STOKES NC-
223 AM EDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR
AND CENTRAL STOKES COUNTY WILL EXPIRE AT 230 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. A FLASH FLOOD
WARNING IS IN EFFECT FOR THE AREA THROUGH 800 AM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3630 8029 3643 8029 3644 8010 3626 8008
TIME...MOT...LOC 0622Z 239DEG 11KT 3636 8021
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:27 AM EDT, 3 minutes earlier.
Area forecast discussion, Jul 25, 1:27 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 127 AM EDT THU JUL 25 2013 .SYNOPSIS... A COLD FRONT WILL HEAD SOUTH OF THE AREA OVERNIGHT...AND ITS ASSOCIATED UPPER TROUGH WILL CROSS THE REGION ON THURSDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA BY FRIDAY...AND SHIFT EAST TO THE COAST BY SATURDAY. OUR NEXT COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT THROUGH SUNDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 1130 PM EDT WEDNESDAY... MODELS HAVE BEEN DOING PRETTY GOOD IN ADVERTISING CONVECTION OVER THE PIEDMONT THIS EVENING AND STEERING IT WORD THE NC/VA BORDER. WILL MAINTAIN CHANCE POPS...AS HIGH AS 50 ACROSS THE FAR SE THEN TAPER TO SLIGHT FURTHER NW ACROSS THE FOOTHILLS OVERNIGHT. PREVIOUS DISCUSSION... AS OF 730 PM... AN AXIS OF HIGHER INSTABILITY AND DECENT LOW LVL LAPSE RATES EXISTS FROM WRN NC EAST INTO THE PIEDMONT OF NC/VA WITH SUBSIDENCE AND DRIER AIR WORKING TOWARD SOUTHEAST WV. RADAR AT THE MOMENT SHOWS CONVECTION SLOWLY TRUDGING EAST ACROSS THE BLUE RIDGE MOUNTAINS AND FOOTHILLS NORTH OF LYNCHBURG VA...WITH ISOLATED SHOWERS AND STORMS STARTING TO FADE FROM NE TN INTO THE FOOTHILLS OF NORTH CAROLINA. KEPT HIGHER POPS SITUATED ACROSS THE NORTHEAST PIEDMONT OF BUCKINGHAM SOUTH TO SOUTHSIDE VA AND THEN WEST TOWARD WILKES COUNTY NC THIS EVENING WITH DRIER WX IN THE NORTHWEST. 18Z NAM/GFS...12Z ECMWF AND THE LATEST HRRR SHOWING OVERALL AGREEMENT IN BRING A CLUSTER OF SHOWERS/STORMS ACROSS THE SOUTHEAST CWA AROUND 03Z AS THE UPPER SHORTWAVE MOVES EAST OF OUT TN. BUMPED POPS UP SOME HERE AND MAY NEED TO GO EVEN HIGHER IF THIS HAPPENS. BIG CONSIDERATION IS INSTABILITY WEAKENING AS SUN SETS BUT GIVEN HOW WARM IT IS OUT THERE NOW AND ADDING SOME UPPER LIFT...THINKING IS CONVECTION SHOULD MAINTAIN ITSELF ACROSS THE NORTH CAROLINA FOOTHILLS PIEDMONT AND NWD TOWARD SOUTHSIDE VA INTO THE OVERNIGHT HOURS...WITH THE LIGHTNING SIDE OF THINGS SUBSIDING OVERNIGHT. PREVIOUS VALID DISCUSSION... THE FRONT IS EXPECTED TO HAVE MOVED SOUTH THROUGH MOST...IF NOT ALL...OF THE REGION BY MIDNIGHT. BEHIND THE FRONT...SURFACE AND LOW LEVELS WINDS ARE PROGGED TO VEER NORTHEAST TO ALMOST EAST IN SOME AREAS. THIS WILL HAVE THE IMPACT OF KEEPING LINGERING MOISTURE IN THE BOUNDARY LAYER PINNED UP AGAINST THE CREST OF THE BLUE RIDGE. WE ARE EXPECTING STRATUS CLOUDS TO DEVELOP OVERNIGHT AND LOWER AS THE NIGHT PROGRESSES. THIS MAY ALSO HELP YIELD SOME DRIZZLE IN THE CREST OF THE BLUE RIDGE. PATCHY OR AREAS OF FOG ARE ALSO EXPECTED ALONG AND NEAR THE PORTION OF THE BLUE RIDGE SOUTHWEST OF ROANOKE. THE PROXIMITY OF THE FRONT WILL ALSO HELP MAINTAIN SOME SHOWERS ACROSS THE SOUTHEAST PART OF THE REGION. LOW TEMPERATURES TONIGHT WILL BE AROUND 5 TO 8 DEGREES COOLER THAN TEMPERATURES REALIZED THIS MORNING THANKS TO LOWERING DEW POINTS BEHIND THE FRONT. ON THURSDAY...CLOUD COVER WILL BE SLOW TO ERODE...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE SOUTHWEST OF ROANOKE. THIS REGION WILL BE CLOSEST TO THE DEPARTING COLD FRONT AS IT DEVELOPS A SMALL BUCKLE IN IT WITH THE PASSAGE OF THE PARENT UPPER TROUGH. ALSO...SURFACE AND LOW LEVEL WINDS WILL HAVE A GREATER EASTERLY COMPONENT. THIS POINTS TOWARDS THE AREA KEEPING THE CLOUDS LONGER WITH ISOLATED TO SCATTERED SHOWERS AND A FEW STORMS. HIGHS TOMORROW WILL BE SIMILAR OR ONLY SLIGHTLY COOLER THAN TEMPERATURES OF TODAY ACROSS THE MOUNTAINS. OVER THE PIEDMONT...HIGHS WILL BE AROUND 10 DEGREES COOLER THAN THOSE REALIZED TODAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... AS OF 400 PM EDT WEDNESDAY... THE SHORT TERM WILL BE DOMINATED BY A BROAD EASTERN U.S. TROUGH...CONTINUALLY REINFORCED BY UPSTREAM SHORT WAVES. AT THE BEGINNING OF THE SHORT TERM...THE TROUGH AXIS ATTEMPTS TO SHIFT EAST OF THE AREA AS A COASTAL LOW MOVES UP AND JUST OFF THE MID-ATLANTIC COAST. HOWEVER...A STRONG UPSTREAM SHORT WAVE MOVING SOUTHEAST OUT OF ALBERTA...WILL SHIFT THE TROUGH AXIS BACK INTO THE OHIO VALLEY BY SATURDAY. WITH SUBSIDENCE EXPECTED BEHIND THE DEPARTING COASTAL LOW AND NOTABLY DRY AIR...DEW POINTS IN THE 50S/LOW 60S...ADVECTING INTO THE NW HALF OF THE CWA...HAVE CONFINED SLIGHT CHC POPS TO THE FAR SOUTHEAST AND POTENTIAL EASTERLY FLOW UPSLOPE AREAS IN THE NW NC MOUNTAINS AT THE BEGINNING. UPSLOPE EASTERLY FLOW WILL INCREASE SATURDAY ALONG THE ALLEGHANYS AND BLUE RIDGE OF NW NC...SO HAVE CONTINUED TO INCREASE POPS IN THE WESTERN AREAS AS A RESULT FOR FRI AFTERNOON. BY SATURDAY...OUR ATTENTION TURNS TO THE UPSTREAM DIGGING TROUGH...WHICH SHOULD BE THE NEXT WIDESPREAD PCPN EVENT FOR OUR CWA. TOO FAR OUT TO BE CONCERNED ABOUT RAINFALL AMOUNTS...BUT THIS WOULD BE THE NEXT TIME FRAME FOR ANY SIGNIFICANT SEVERE OR FLASH FLOOD THREAT. HAVE GONE AHEAD AND ADVERTISED LIKELY POPS FOR SAT AFTERNOON/EVENING IN THE WEST. SOMEWHAT COOLER MIN TEMPS WILL BE NOTED AT THE BEGINNING...ESPECIALLY IN THE WEST WITH DEWPOINTS DROPPING INTO THE 50S ACROSS THE ALLEGHANYS. LOWS SHOULD BE IN THE MID TO UPPER 50S IN THE HIGHER ELEVATIONS ACROSS SW VA/NW NC/SE WV. BY SATURDAY...WITH SW FLOW RETURNING AND INCREASING MOISTURE...MIN TEMPERATURES WILL CREEP CLOSER TO NORMAL. MAX TEMPS SHOULD AVERAGE JUST BELOW NORMAL THROUGH THE PERIOD. OVERALL...CONTINUED BELOW NORMAL AS MOST OF THIS SUMMER HAS BEEN SO FAR. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 400 PM EDT WEDNESDAY... BROAD UPPER TROUGH CONTINUES ACROSS THE REGION THROUGH MUCH OF THE LONG TERM AS WELL. BY MID NEXT WEEK...UPPER FLOW TENDS TO BECOME MORE ZONAL. THE STRONG SUBTROPICAL RIDGE WILL REMAIN WELL WEST OF THE REGION ACROSS THE WEST OR SOUTHERN PLAINS THROUGH THE PERIOD. WOULD EXPECT SHRA/TSRA TO DECREASE SUN-MON AS THE UPPER TROUGH AXIS AGAIN SHIFTS EAST OF THE CWA. HAVE CONFINED POPS...AND GENERALLY SLIGHT AT BEST...TO THE FAR SE AND NW NC MOUNTAINS AS WE MOVE INTO MON. THE NEXT UPSTREAM TROUGH...MORE OF A KINEMATIC/ZONAL SHORT WAVE AT THAT TIME...WILL BEGIN TO SPREAD INCREASING SHRA/TSRA BACK INTO THE REGION BY WED...SO HAVE ADVERTISED LIKELY POPS IN THAT TIME FRAME. AS WITH THE SHORT TERM PERIODS...MAX/MIN TEMPS WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. AT THIS TIME...THERE DOES NOT APPEAR TO BE ANY MAJOR WEATHER CONCERN THROUGH WED...BUT AS USUAL...A FEW THUNDERSTORMS COULD BE SEVERE AND WITH ANTECEDENT WET CONDITIONS...ISOLATED FLASH FLOODING COULD OCCUR...MAINLY SUN OR AGAIN WED. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... AS OF 120 AM EDT THURSDAY... CONVECTION CONTINUES TO PERSIST ALONG AND SE OF THE BLUE RIDGE ATTM AND EXPECT COVERAGE TO CONSOLIDATE A BIT SOUTH/SW OF KDAN IN THE NEXT HOUR OR TWO BEFORE CELLS FINALLY WEAKEN. ALSO SEEING A FEW SHRA FARTHER NORTH NEAR KROA SO WILL BE INCLUDING A VCSH MENTION THERE TO KLYH AND PERHAPS PREVAILING -SHRA AROUND KDAN OVERNIGHT. OTRW DEWPOINT FRONT REMAINS STUCK JUST EAST OF THE BLUE RIDGE WITH LOW LEVEL NE FLOW AIDING CONVERGENCE WHICH HAS ALSO SHIFTED LOWER CLOUDS WEST INTO SE WVA. THUS THINKING WILL SEE AT LEAST MVFR CIGS OUT EAST THROUGH DAYBREAK THU WITH PERIODS OF IFR ONCE SHRA FADE SOME AND STRATUS DEVELOPS. ALSO MAY SEE BASES LOWER TO MVFR LEVELS BACK TO KBCB AND POSSIBLY INTO KBLF AND KLWB WHERE MORE FOG AND MVFR/IFR VSBYS LIKELYS AS WELL. FOR THURSDAY...THE FLOW REMAINS OUT OF THE NORTHEAST TO AT TIME EAST...SO CIGS MAY LINGER THROUGH THIS PERIOD...WITH VFR EXPECTED AFTER 15-17Z. ANY CONVECTION WILL BE CONFINED TO THE BLUE RIDGE SOUTH OF ROANOKE BUT CANNOT RULE OUT KBCB/KROA AND MAYBE EVEN KBLF SEEING SHOWERS OR STORMS NEARBY. THURSDAY EVENING...THE AXIS OF THE UPPER TROUGH PASSES OVERHEAD. EVEN THOUGH DRIER INTRUSION OF AIR ARRIVES...THE FOG WILL BE AN ISSUE AT BCB/LWB GIVEN WET SOILS AND LIGHT WIND. FRIDAY INTO SATURDAY...SURFACE HIGH PRESSURE BUILDS INTO AND THEN EAST OF THE REGION WHILE THE UPPER TROUGH/LOW STALLS ALONG THE COAST OF THE CAROLINAS. CONDITIONS WILL BE PRIMARILY VFR...HOWEVER NIGHTTIME MOUNTAIN AND RIVER VALLEY FOG WILL BE POSSIBLE. ON SATURDAY...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE AGAIN POSSIBLE ACROSS THE MOUNTAINS AS LOW LEVEL FLOW BECOMES SOUTH ON THE WEST SIDE OF THE HIGH...AND ON THE EAST SIDE OF AN APPROACHING TROUGH. SATURDAY NIGHT INTO SUNDAY...SUB-VFR CONDITIONS WILL BECOME MORE LIKELY AS A COLD FRONT APPROACHES AND THEN CROSSES THE REGION. ON MONDAY HIGH PRESSURE RETURNS TO THE AREA. OTHER THAN SOME EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG...VFR CONDITIONS ARE EXPECTED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/WP NEAR TERM...DS/WP SHORT TERM...RAB LONG TERM...RAB AVIATION...DS/JH/WP
Hazardous weather outlook, Jul 24, 7:57 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 757 PM EDT WED JUL 24 2013 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 260000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 757 PM EDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-260000- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 757 PM EDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SLOW MOVING STORMS COULD BRING LOCALIZED FLOODING...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 9:05 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG E BENT CREEK 37.53N 78.83W
07/24/2013 APPOMATTOX VA 911 CALL CENTER
ONE TREE DOWN ALONG JAMES RIVER ROAD.
0836 PM TSTM WND DMG 5 SE TOWER HILL 37.45N 78.72W
07/24/2013 APPOMATTOX VA 911 CALL CENTER
ONE TREE DOWN ON OLD COURTHOUSE ROAD.
0846 PM LIGHTNING 5 NE APPOMATTOX NATIONA 37.42N 78.73W
07/24/2013 APPOMATTOX VA 911 CALL CENTER
LIGHTNING STRUCK A SHED AND SET IT ON FIRE.
&&
WHPSpecial weather statement, Jul 24, 9:44 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT WED JUL 24 2013
VAZ059-250245-
CHARLOTTE VA-
944 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1045 PM EDT
* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CULLEN...MOVING TO THE SOUTHEAST AT 20
MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
REDOAK...
WYLLIESBURG...
AND ABILENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3689 7849 3674 7862 3675 7862 3721 7877
3725 7869 3720 7868 3719 7864 3716 7862
3714 7859 3715 7855 3714 7853 3710 7850
3708 7846 3706 7844
TIME...MOT...LOC 0142Z 337DEG 16KT 3713 7864
16Local storm report, Jul 24, 11:21 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 1 WNW KEYSVILLE 37.05N 78.50W
07/24/2013 CHARLOTTE VA 911 CALL CENTER
ONE TREE DOWN ALONG GEORGE WASHINGTON HYW-ROUTE 40
&&
RSTONEFISpecial weather statement, Jul 25, 12:04 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 AM EDT THU JUL 25 2013
NCZ006-VAZ044-250430-
CASWELL NC-PITTSYLVANIA VA-
1204 AM EDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1230 AM EDT
* AT 1200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BLANCH...MOVING TO THE
SOUTHEAST AT 20 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
PROSPECT HILL...
YANCEYVILLE...
RINGGOLD...
AND DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3625 7936 3654 7940 3665 7925 3660 7920
3655 7922 3654 7914 3624 7916
TIME...MOT...LOC 0400Z 320DEG 13KT 3656 7928
RSSpecial weather statement, Jul 25, 12:30 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 AM EDT THU JUL 25 2013
NCZ006-250530-
CASWELL NC-
1230 AM EDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 130 AM EDT
* AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SEMORA...MOVING TO THE
SOUTHEAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HAMER...
TOPNOT...
MILTON...
LEASBURG...
AND SEMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3646 7934 3655 7920 3654 7914 3624 7916
3624 7917
TIME...MOT...LOC 0426Z 322DEG 15KT 3646 7920
RSSpecial weather statement, Jul 25, 1:22 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 122 AM EDT THU JUL 25 2013 NCZ004-250600- STOKES NC- 122 AM EDT THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 200 AM EDT * AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPELLA...MOVING TO THE NORTHEAST AT 10 MPH. * WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...RATES OF THREE INCHES PER HOUR...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... KING... WALNUT COVE... DANBURY... PINNACLE... AND CAPELLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3626 8039 3635 8045 3652 8022 3626 8009 TIME...MOT...LOC 0518Z 245DEG 10KT 3635 8033 RS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:04 AM EDT | Special Weather Statement | RNK | Caswell | 26 min |
| Jul 25, 12:30 AM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jul 25, 1:22 AM EDT | Special Weather Statement | RNK | Stokes | 38 min |
| Jul 25, 1:59 AM EDT | Flash Flood Warning | RNK | Stokes, Surry | 6 hr |
| Jul 25, 2:59 AM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 61 min |
| Jul 25, 3:30 AM EDT | Areal Flood Advisory | RNK | Caswell | 5 hr |
| Jul 25, 6:45 PM EDT | Special Weather Statement | RNK | Wilkes | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.